iMedi.co.uk

Boots Dry Cough Relief 2.5mg Lozenges

148 mm

240 mm



Information for the user


Dry Cough Relief 2.5 mg Lozenges

(Dextromethorphan Hydrobromide)

Read all of this leaflet carefully because it contains important information for you.


This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.

' Keep this leaflet, you may need to read it again ■ Ask your pharmacist if you need more information or advice

What this medicine is for

This medicine contains Dextromethorphan, a cough suppressant, which acts to reduce coughing.

It can be used to relieve dry and tickly coughs. Dry coughs do not produce phlegm or mucus on the chest.

For children, simple treatments should be tried first before you give this medicine. Further information on "Treating coughs and colds in children" is provided at the end of this leaflet.

Before you take this medicine

This medicine can be taken by adults and children of 6 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Ik Do not take:

   If you are allergic to any of the ingredients in this medicine (see “What is in this medicine”)

•    If you have liver problems

•    If you have difficulty breathing

•    If you are taking any of these medicines:

-    Monoamine oxidase inhibitors (for depression), or have taken them in the last 14 days

-    Selective serotonin reuptake inhibitors (for depression)

-    Other cough and cold medicines

•    If you have an intolerance to some sugars,

unless your doctor tells you to (this medicine contains sucrose and glucose)

•    If you are pregnant or breastfeeding

f Talk to your doctor:

•    If you have a long-term cough or asthma

(do not take this medicine if you are wheezing or if you are having an asthma attack)

•    If you have a cough which produces lots of phlegm

! Talk to your pharmacist or doctor:

•    If you are treating a child who is prone to allergies


Other important information

Information tor people with diabetes:

Each lozenge contains 1.4 g of sucrose and 1.1 g of glucose.

Driving and using machines: This medicine can affect your ability to drive or use machines as it may make you feel sleepy or dizzy.

•    Do not drive or use machines while taking this medicine until you are sure you are not affected

•    It is an offence to drive if this medicine affects your ability to drive

•    However, you would not be committing an offence if:

-    The medicine has been prescribed to treat a medical or dental problem and

-    You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and

-    It was not affecting your ability to drive safely

Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.

Do not drink alcohol (e.g. wine, beer, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring and may make you feel more drowsy.

If you take other medicines

Before you take this medicine, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

•    Medicines for allergies

•    Sedatives or other medicines that make you feel sleepy

•    Medicines for mental health conditions

•    Medicines for heart problems

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor or medicine you have bought for yourself including herbal and homeopathic remedies.


/How to take this medicine


Check the foil is not broken before use. If it is, do not take that lozenge.

Age

How many to take

How often to take

Adults and children of 12 years and over

One

lozenge

When the cough is troublesome. Don’t take more than ten lozenges in 24 hours.

Children of 6 to 11 years

One

lozenge

When the cough is troublesome. Don’t take more than two

lozenges in any 4 hours And

Don’t take more than seven lozenges in 24 hours.


Suck each lozenge slowly until it dissolves.

Do not give to children under 6 years.

Do not take more than the amount recommended in the table.

If you are treating a child and their symptoms worsen at any time, talk to a pharmacist or doctor.

Do not give to a child for more than 5 days, unless their doctor tells you to.

If symptoms do not go away talk to your doctor.

If you take too many lozenges: Talk to a pharmacist or doctor.

Possible side effects

Most people will not have problems, but some may get some:

•    Skin reactions such as skin rash

•    Feeling sick, being sick, diarrhoea

•    Feeling drowsy, dizzy, excited or confused

•    Fits

•    Breathing problems

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.aov.uk/vellowcard. By reporting side effects you can help provide more information on the safety of this medicine.

How to store this medicine

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Do not store above 30°C.

Use by the date on the foil or on the end flap of the carton. After this date return any unused product to your nearest pharmacy for safe disposal.


What Is in this medicine

Each lozenge contains Dextromethorphan Hydrobromide 2.5 mg, which is the active ingredient.

As well as the active ingredient, the lozenge also contains sucrose, glucose syrup, levomenthol, star anise oil, strong capsicum tincture, anthocyanin, flavour (blackcurrant).

This pack contains 24 purple lozenges.

Who makes this medicine

Manufactured for the Marketing Authorisation holder The Boots Company PLC Nottingham NG2 3AA

Manufacturer responsible for batch release:

The Boots Company PLC Nottingham NG2 3AA

Leaflet prepared March 2014

If you would like any further information about this product, please contact The Boots Company PLC Nottingham NG2 3AA

Treating coughs and colds in children

It’s normal for children to get 8 or more colds in a year, however gradually they build up immunity and get fewer colds. Most colds will get better within a few days and you may not need to do more than keep your child comfortable until they get over it. Antibiotics will not help to treat a cold as they are caused by viruses and not bacteria.

Follow these simple steps, which may help your child overcome their cough or cold:

1.    If your child is hot or has a fever:

Increase the amount of fluid your child normally drinks. Lower their temperature with a Paracetamol or Ibuprofen medicine, which is suitable for children. (Paracetamol is not suitable for children under 2 months. Ibuprofen is not suitable for children under 3 months).

Your pharmacist will be able to help you find a suitable product if in doubt.

2.    For coughs: Although it may be distressing to hear your child cough, the coughing itself serves an important purpose. It helps to clear phlegm on the chest or mucus from the nose. Give your child plenty of lukewarm clear fluids to drink, which may help loosen the phlegm and relax the airways.

3.    To help with breathing: Plain saline nose drops, available from your pharmacy, can help babies with blocked noses who are having trouble feeding.

Other formats

To request a copy of this leaflet in Braille, large print or audio please call, free of charge:

0800 198 5000 (UK only)

Please be ready to give the following information:

Product name: Boots Dry Cough Relief 2.5 mg Lozenges

Reference number: 00014/0357

This is a service provided by the Royal National Institute of Blind People.


J J 5654


12


o

on


ed